Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 221, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 30, 2019, 9:15 AM CDT for 4 counties in Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2019, 9:15 AM CDT (14:15 UTC)
- Expired
- May 30, 2019, 10:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Crane County, TX, Pecos County, TX, Reeves County, TX, Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 109 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 2.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 5:52 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, May 30, 5:52 AM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 552 AM CDT Thu May 30 2019 .DISCUSSION... See 12Z Aviation Discussion below. && .AVIATION... Sat fog imagery shows stratus has developed along the dryline overnight, and is growing in area, especially south. Postfrontal winds will continue veering to the east today, and this upslope flow will maintain/exacerbate stratus development, especially higher terrain, all terminals for most of the forecast period. Cigs should stay MVFR. Models bring a shortwave thru the region overnight, and hint at developing a MCS over the Stockton Plateau/Permian Basin, and we'll insert a mention of convection KMAF/KFST. && .PREV DISCUSSION... /issued 349 AM CDT Thu May 30 2019/ DISCUSSION... KMAF radar is pretty quite tonight (it needs a rest) with only a few storms in Terrell County. Currently, a cold front stretches from GDP southeast into Terrell County with a dryline extending N-S from the Davis Mtns into the Big Bend area. Dewpoints are in the U50s/L60s with ENE winds behind the front. This front will continue to advance east throughout the morning as a shortwave rides along the base of a broad trough over the southwestern U.S. Energy from this shortwave should arrive over the region between 12-15Z and help kick off convection over the mountains areas. The HRRR depicts numerous storms today with coverage expanding into southeast New Mexico and the Permian Basin late this afternoon, while the latest 3km NAM NEST indicates storms will remain over the lower Trans Pecos and southeast New Mexico closer to the frontal boundary. Decided to go with likely PoPs across the mountain areas today with the axis shifting north after 00Z. SPC DY1 convective outlook has most of the CWA outlined in a SLIGHT risk. All hazards will be possible (large hail, damaging winds, isolated tornado) including heavy rainfall and localized flash flooding due to PWATs 1-2 sd above normal. Temperatures will be well below normal today across the region mainly in the upper 70s to lower 80s. As the first 500 mb shortwave exits the region, another will follow in its wake and provide support for more showers and t-storms across the region by early Friday morning. Flooding will become a concern if storms redevelop over the same areas. Kept likely PoPs going past 12Z Friday over the S Permian Basin and lower Trans Pecos. High temperatures will be well below normal again on Friday as sfc winds remain easterly and clouds/precip prevent sufficient insolation. Temperatures will remain below normal this weekend (normal high for MAF on June 1 is 91F) as cool, moist southeast flow continues. The region will be stuck between the trough/ridge axis w/sw flow aloft through middle of next week until the highly amplified 500 mb pattern begins to flatten out. In the mean time, storm chances will continue each day/night with the 45-50% PoP axis shifting west Sat- Tue. -Salerno && .PRELIMINARY POINT TEMPS/POPS... Big Spring 78 62 80 66 / 30 60 50 40 Carlsbad 78 62 81 66 / 50 50 40 50 Dryden 86 70 87 71 / 60 60 60 40 Fort Stockton 77 64 81 68 / 60 60 60 50 Guadalupe Pass 72 59 74 62 / 40 40 40 50 Hobbs 75 58 78 63 / 50 50 40 50 Marfa 80 53 81 56 / 40 40 50 40 Midland Intl Airport 78 63 80 67 / 40 60 60 40 Odessa 78 63 80 67 / 50 60 60 40 Wink 79 64 82 67 / 60 60 60 50 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 44/24/44
Hazardous weather outlook, May 30, 2:25 AM CDT, 6 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 225 AM CDT Thu May 30 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-310730- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 225 AM CDT Thu May 30 2019 /125 AM MDT Thu May 30 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Thunderstorms will be possible today and tonight. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. There is a slight risk of severe storms, capable of producing large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, May 30, 9:08 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
908 AM CDT Thu May 30 2019
TXZ067-068-075-274-301445-
Pecos TX-Crane TX-Reeves County Plains TX-Ward TX-
908 AM CDT Thu May 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS...EASTERN
REEVES...EASTERN WARD AND WEST CENTRAL CRANE COUNTIES UNTIL 945 AM
CDT...
At 907 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Grandfalls, or 22 miles southwest of Monahans, moving
northeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Monahans, Grandfalls, Pyote, Wickett, Royalty and Coyanosa.
This includes Interstate 20 between mile markers 65 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3121 10308 3129 10320 3164 10312 3152 10281
3134 10267
TIME...MOT...LOC 1407Z 221DEG 13KT 3130 10306
49The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:08 AM CDT | Special Weather Statement | MAF | Ward | 37 min |
| May 30, 9:18 AM CDT | Special Weather Statement | MAF | Pecos | 42 min |
| May 30, 10:02 AM CDT | Special Weather Statement | MAF | Crane | 43 min |
| May 30, 10:07 AM CDT | Special Weather Statement | MAF | Ward | 38 min |
| May 30, 10:35 AM CDT | Special Weather Statement | MAF | Pecos | 40 min |
| May 30, 10:37 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 53 min |
| May 30, 11:02 AM CDT | Special Weather Statement | MAF | Upton | 43 min |
| May 30, 11:28 AM CDT | Special Weather Statement | MAF | Crane | 47 min |
| May 30, 11:59 AM CDT | Special Weather Statement | MAF | Upton | 46 min |
| May 30, 12:07 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 38 min |
| May 30, 12:29 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 24 min |
| May 30, 1:11 PM CDT | Special Weather Statement | MAF | Terrell | 49 min |
| May 30, 2:01 PM CDT | Special Weather Statement | MAF | Pecos | 44 min |
| May 30, 2:16 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 59 min |
| May 30, 2:36 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 39 min |
| May 30, 2:42 PM CDT | Special Weather Statement | MAF | Jeff Davis | 48 min |
| May 30, 2:44 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 39 min |
| May 30, 2:47 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis, Reeves | 32 min |
| May 30, 3:14 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 61 min |
| May 30, 3:50 PM CDT | Special Weather Statement | MAF | Jeff Davis | 40 min |
| May 30, 4:04 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 71 min |
| May 30, 4:15 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 44 min |
| May 30, 5:01 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Presidio | 59 min |
| May 30, 5:17 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 58 min |
| May 30, 6:00 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 42 min |
| May 30, 6:13 PM CDT | Special Weather Statement | MAF | Andrews | 47 min |
| May 30, 6:19 PM CDT | Special Weather Statement | MAF | Brewster | 41 min |
| May 30, 6:24 PM CDT | Special Weather Statement | MAF | Presidio | 36 min |
| May 30, 6:55 PM CDT | Special Weather Statement | MAF | Presidio | 35 min |
| May 30, 6:56 PM CDT | Special Weather Statement | MAF | Brewster | 19 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.